Thunderstorm Wind, Lincoln
- When
- July 29, 5:10 PM CST
- Where
- Lincoln County, 3 mi SE of Ruston
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.483, -92.600
Several large trees down south of I-20.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 29, 2:33 PM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT TUE JUL 29 2003 THIS AFTERNOON A FRONTAL SYSTEM EXTENDED FROM W PART OF N TX TO NE OK INTO A LOW PRESSURE AREA...AND THEN E ACROSS N AR... ALONG THE KY TN BORDER AND OFF THE VA COAST. A SURFACE RIDGE OF HIGH PRESSURE EXTEDNED OVER THE GULF COAST STATES. ALOFT HIGH PRESSURE WAS NOTED OVER THE NW PART OF THE COUNTY INTO CANADA WHILE BROAD TROUGH WAS NOTED OVER THE EASTERN UNITED STATES WITH SEVERAL SHORT WAVE TROUGHS AND SMALL CLOSED LOWS MOVING THROUGH THE SYSTEM. THE FRONTAL SYSTEM WILL MOVE SOUTH SLOWLY OVERNIGHT AND ON WEDNESDAY AS THE UPPER HIGH BUILDS SOUTH AND THE UPPER TROUGH DEEPENS OVER THE EASTERN CONUS. WITH AFTERNOON HEATING AND AVAILABLE MOISTURE OVER THE FOUR STATE REGION THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AS UPPER DISTURBANCES MOVE DOWN THE BACK SIDE OF THE EASTERN TROUGH. TEMPERATURES WILL BE A LITTLE COOLER WITH MORE CLOUD COVER AND SCATTERED THUNDERSTORMS AND ASSOCIATED RAINFALL. THE CHANCE OF RAIN WILL BE LESS BY LATE IN THE WEEK...WITH MOST OF THE ACTIVITY COMING FROM MCS ACTIVITY IN THE NORTHWEST FLOW PATTERN. TEMPERATURES BEGIN TO WARM BACK UP INTO THE WEEKEND AND INTO THE FIRST OF NEXT WEEK AS THE HIGH PRESSURE SYSTEM ALOFT MOVING INTO TX AND EXTENDS NORTH INTO THE CENTRAL U. S. THERE WAS NOT MUCH ACTIVITY ALONG THE FRONTAL BOUNDARY OVER TX AND OK THIS AFTERNOON...HOWEVER SHOWERS AND THUNDERSTORMS HAD DEVELOPED OVER PARTS OF S AR AND N LA ALONG OUTFLOW BOUNDARY FROM A PREVIOUS DISTURBANCE THAT MOVED OVER NE AND E AR AND INTO MS AND TN EARLIER THIS MORNING. THE SHOWERS AND THUNDERSTORMS ONGOING OVER THE FOUR STATE REGION WILL DECREASE DURING THE EVENING WITH LOSS OF DAYTIME HEATING. THE HIGH TEMPERATURES AT KTXK SO FAR THIS AFTERNOON WAS 103 DEGREES. 06 .PRELIMINARY POINT TEMPS/POPS... SHV 75 92 74 93 / 20 40 30 30 MLU 74 91 73 93 / 30 40 30 30 TXK 76 92 74 92 / 30 40 20 20 TYR 75 94 73 93 / 20 40 20 20 LFK 74 96 73 95 / 20 30 30 30 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS MAY DEVELOP OVER PARTS OF SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA DURING THE AFTERNOON. ISOLATED THUNDERSTORMS MAY BECOME SEVERE BUT NO WIDESPREAD ACTIVITY IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... THUNDERSTORMS WILL INCREASE IN COVERAGE WEDNESDAY INTO THURSDAY. HOWEVER. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The Shreveport radar (KSHV), 117 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees down south of I-20.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365678.